# SDR UHLA001791

- Difficulty date: March 21, 2000
- Submitted: May 25, 2000
- Operation: Air carrier
- Aircraft: N801SA
- Make and model: Dhav DHC8315
- Aircraft serial: 393
- System (JASC): 3197 · Instrument System Wiring
- Part: Wire
- Part number: 99511KE323326894
- Condition: Loose
- Location: Flap Switch
- Part time: 10 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLT 49 - TTN-GSO - CREW NOTICED A STRANGE SMELL IN THE COCKPIT AND DIVERTED TO BWI.  LANDED WITHOUT FURTHER DIFFICULTIES, AN EMERGENCY WAS DECLARED.  LIGHTNING INSPECTION AND GROUND RUNS WERE PERFORMED.  FOUND SEVERAL INSTRUMENTS WITH BACKLIGHTING INOPERATIVE OTHERWISE NO DISCREPANCIES NOTED.  AIRCRAFT WAS FERRIED TO BUFFALO.  NO SEMLL NOTED WITH BOTH PACKS AND PRESSURIZATION OPERATING DURING FERRY FLIGHT FURTHER INSPECTION REVEALED LOOSE WIRE ON T/O FLAP SWITCH WHICH CAUSED INSTRUMENT BACKLIGHTING PROBLEM.  RESOLDERED FLAP T/O SWITCH IAW DMM 31-51-00 AND REPLACED LAMPS AND INSTRUMENTS FOR INTERNAL LIGHTING AS REQUIRED ALL OPS CHECKS GOOD NEVER ABLE TO DUPLICATE SMELL.  LAV WAS VERY RANK AND PROBABLE SOURCE OF
